| Catalog Number |
03.010.060 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an unknown surgery via multiloc with the products in question.In the surgery, the interference with the nail occurred during distal lateral stop drilling.When the drill tip left in the sleeve was tapped with a hammer, it did not pass through to the medial cortex, so a 2.0 mm k-wire was inserted next, which passed through the nail to the medial cortex.Then, 2.4 mm to 3.0 mm diameter k-wires were used to widen the bony hole.After that, a transverse stop screw was inserted, and the operation was completed after confirming that the transverse stop had passed through the nail under fluoroscopic observation.The surgery was completed successfully with 30 minutes surgical delay.After the surgery, the surgeon and the sales rep considered the possibility that the nail was interfering with the 2.0 mm k-wire in question that was temporarily fixing the distal to proximal bone fragments when the nail was inserted, and that this k-wire was loading the nail and device like a polar pin.In fact, after the temporary fixation k-wire was removed, the above procedure allowed the drill to pass to the contralateral side.Patient outcome is reported as stable.No further information is available.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.